Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 78, NWS Charleston, WV

July 8, 20144 counties in West Virginia; Lawrence County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2014, 3:08 PM EDT for 4 counties in West Virginia; Lawrence County, Ohio. It was in force for 22 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 3:08 PM EDT (19:08 UTC)
Expired
Jul 8, 2014, 3:30 PM EDT
In force
22 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Lawrence County, OH, Cabell County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 37 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:25 PM EDTTSTM WND DMGHurricane, WVTREES DOWN IN THE CITY
Jul 8, 3:26 PM EDTTSTM WND DMGWinfield, WVTREES DOWN
Jul 8, 3:28 PM EDTTSTM WND DMGTeays Valley, WVTREES DOWN
Jul 8, 3:30 PM EDTTSTM WND DMGPoca, WVTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:04 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS51 KRLX 081908
SVRRLX
OHC087-WVC011-039-053-079-081930-
/O.NEW.KRLX.SV.W.0078.140708T1908Z-140708T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CABELL COUNTY IN WEST VIRGINIA...
  NORTHWESTERN KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF NITRO...
  EXTREME SOUTHWESTERN MASON COUNTY IN WEST VIRGINIA...
  CENTRAL PUTNAM COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WINFIELD...
  EXTREME EAST CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...

* UNTIL 330 PM EDT

* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ONA...OR 9 MILES NORTHEAST
  OF PROCTORVILLE...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEAYS
  VALLEY...ST. ALBANS...POCA...MILTON...INSTITUTE...HURRICANE...
  ELEANOR...DUNBAR...CULLODEN...CROSS LANES AND BARBOURSVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
16 AND 52 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3857 8232 3856 8172 3834 8174 3840 8233
TIME...MOT...LOC 1907Z 270DEG 34KT 3849 8220

$$

12
2 follow-up statements
765 
WWUS51 KRLX 081918
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
318 PM EDT TUE JUL 8 2014

OHC087-WVC011-039-053-079-081930-
/O.CON.KRLX.SV.W.0078.000000T0000Z-140708T1930Z/
LAWRENCE OH-PUTNAM WV-MASON WV-KANAWHA WV-CABELL WV-
318 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EXTREME EAST CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...AND
NORTHEASTERN CABELL...NORTHWESTERN KANAWHA...EXTREME SOUTHWESTERN
MASON AND CENTRAL PUTNAM COUNTIES IN WEST VIRGINIA...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MILTON...OR 13 MILES
WEST OF WINFIELD...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HURRICANE...ELEANOR...TEAYS VALLEY...ST. ALBANS...POCA...NITRO...
INSTITUTE...CROSS LANES AND BANCROFT

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
16 AND 52 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3857 8232 3856 8172 3834 8174 3840 8233
TIME...MOT...LOC 1918Z 270DEG 34KT 3849 8207

$$

12
038 
WWUS51 KRLX 081934
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT TUE JUL 8 2014

OHC087-WVC011-039-053-079-081944-
/O.EXP.KRLX.SV.W.0078.000000T0000Z-140708T1930Z/
LAWRENCE OH-PUTNAM WV-MASON WV-KANAWHA WV-CABELL WV-
334 PM EDT TUE JUL 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL LAWRENCE
COUNTY IN SOUTHEAST OHIO...AND NORTHEASTERN CABELL...NORTHWESTERN
KANAWHA...EXTREME SOUTHWESTERN MASON AND CENTRAL PUTNAM COUNTIES IN
WEST VIRGINIA HAS EXPIRED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3857 8232 3856 8172 3834 8174 3840 8233
TIME...MOT...LOC 1918Z 270DEG 34KT 3849 8207

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:53 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 8, 2:53 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT TUE JUL 8 2014

.SYNOPSIS...
WEAK COLD FRONT PASSING NOW. ANOTHER WEAK COLD FRONT WEDNESDAY. HIGH
PRESSURE BRINGS DRIER AIR TO THE REGION THURSDAY INTO SATURDAY..
ANOTHER SYSTEM LATER IN THE WEEKEND AND ON MONDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
CONVECTION HAS FIRED ALONG A WEAK COLD FRONT THAT IS NOW PASSING
THROUGH THE OHIO VALLEY. UNDER A SLIGHT RISK FROM SPC...WINDS ARE
PRIMARILY THE MAIN THREAT WITH THE STORMS...ALTHOUGH BETTER
DYNAMICS ARE CLEARLY NORTH OF OUR CWA IN PITTSBURGH AND STATE
COLLEGE. 0-6KM BULK SHEAR OVER THE NORTHERN ZONES NOT QUITE IN THE
40KT RANGE...AND HAS AN ORIENTATION THAT IS MORE PARALLEL TO THE
CURRENT LINE. THIS HINDERS THE WIND POTENTIAL SOMEWHAT.

BEHIND THE FRONT...SOME BRIEF STABILIZATION IS POSSIBLE...WHICH
COULD ERODE FROM THE MID LEVELS AGAIN INTO THE EVENING WHICH WOULD
ALLOW FOR A SECOND ROUND OF MORE ISOLATED CONVECTION THAN
ANYTHING. HAVE KEPT THE POPS LINGERING THROUGH THE CWA DURING THE
DAYTIME HEATING HOURS...EVEN BEHIND THE FRONT. DRY THE WESTERN
ZONES OUT OVERNIGHT.

DEWPOINTS STAY UP OVERNIGHT WITH MUGGY CONDITIONS
LINGERING...ESPECIALLY WHERE RAIN FALLS TODAY...WHICH WILL BE AT
MOST AREAS...ESPECIALLY THE NORTHERN HALF OF THE CWA.

EXPECTING DIURNAL CUMULUS WEDNESDAY THAT MAY LOOK ROBUST AT
TIMES...BUT VERY LIMITED IN THE MOISTURE AVAILABLE ABOVE THE LOW
LEVELS OF THE ATMOSPHERE. ISOLATED SHOWERS...OR A BRIEF STORM OR
TOW...CANNOT BE RULED OUT WEDNESDAY...ESPECIALLY LATER IN THE
DAY/EVENING.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
WEST TO NORTHWEST FLOW ALOFT CONTINUES WITH A BRIEF AMPLIFICATION OF
THE UPPER TROUGH OVER THE EASTERN U.S. FOR THE END OF THE WORKWEEK.
THIS WILL BRING COOLER HIGH PRESSURE DOWN OVER THE AREA WITH DRY
WEATHER THURSDAY AND FRIDAY. LOOK FOR TEMPERATURES IN THE LOWER TO
MID 80S FOR HIGHS AND LOWS AROUND 60.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE NEXT SHORT WAVE AND COLD FRONT IN THE WEST TO NORTHWEST FLOW
ALOFT WILL APPROACH FOR THE WEEKEND. OF COURSE...THERE ARE MODEL
DIFFERENCES IN THE EXACT TRACK AND ESPECIALLY THE TIMING OF THE
SYSTEM...BUT THE GENERAL CONSENSUS HAS THIS SYSTEM AFFECTING OUR
AREA MAINLY SUNDAY AND MONDAY WITH INCREASING HEAT...HUMIDITY AND
THUNDERSTORMS. THIS LEAVES SATURDAY AS A TRANSITION DAY WITH DRY
WEATHER...BUT HEAT AND HUMIDITY BEGINNING TO INCREASE AS THE HIGH
SLIDES OFF THE COAST.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
LINE OF CONVECTION HAS DEVELOPED QUICKLY AND WILL BE CROSSING THE
OHIO RIVER SOON. CKB...EKN...AND PKB ARE IN A SEVERE THUNDERSTORM
WATCH...PRIMARILY FOR WIND...BUT AS OF RIGHT NOW WITH THE
APPROACHING LINE...WINDS ALOFT ARE PARALLEL TO THE LINE AS IT
MOVES TO THE EAST. THIS WILL HAMPER THE WIND GUSTS SOMEWHAT...SO
WILL KEEP TAF GUSTS BELOW 40KTS.

TIMING THE LINE IS USUALLY TRICKY...AND THIS IS NO EXCEPTION.
TEMPOS WERE A NECESSITY TODAY BECAUSE OF THIS...BUT WORKED TO KEEP
THEM UNDER 2 HOURS.

MAY GET SOME REDEVELOPMENT LATER THIS AFTERNOON/EVENING...BUT THE
THREAT FOR ISOLATED SHOWERS AND STORMS WILL RETURN.

WINDS WILL GUST OUT OF THE SOUTHWEST TO 25KTS. THERE WILL BE A
FRONTAL PASSAGE IN THE NEXT TWO HOURS...BUT THE WIND SHIFT WILL BE
MINIMAL TO NONE...AND IT SHOULD NOT AFFECT VELOCITIES AS MUCH AS
THE LINE OF STORMS.

GETTING INTO TONIGHT BECOMES CHALLENGING AS WELL. LOCALES
RECEIVING RAIN...AS TYPICAL...WILL HAVE A BETTER SHOT AT
FOG...ALTHOUGH IT APPEARS THE WIND MAY TRY TO STAY ABOVE CALM.
THIS WILL MAKE FOG/MIST DEVELOPMENT QUESTIONABLE...BUT THE
SYNOPTIC WIND MAY BE TRUMPED BY MESO HIGH AIR FROM CONVECTION
EARLIER IN THE PERIOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: CONFIDENCE IS HIGH WITH THE CONVECTIVE
OCCURRENCES...JUST NOT THE TIMING AS MUCH. FOG/MIST TONIGHT IS
ALSO IN QUESTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
LOCAL IFR IN SHOWERS AND THUNDERSTORMS THROUGH EARLY WEDNESDAY...
WITH LINGERING IFR CIGS POSSIBLE THROUGH LATE WEDNESDAY MORNING
PARTICULARLY ACROSS HIGHER TERRAIN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...26
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...26
Hazardous weather outlook, Jul 8, 2:38 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT TUE JUL 8 2014

OHZ066-067-075-076-083>087-WVZ007>011-016>020-028>032-039-040-047-
091845-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-RANDOLPH-
238 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-024>027-033>038-046-
091845-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
238 PM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 8, 1:57 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HEAVY RAIN       4 SW BARTLETT           39.37N  81.87W
07/08/2014  M0.63 INCH       ATHENS             OH   COCORAHS

            .63 INCHES OF RAIN RECEIVED IN 15 MINUTES. ESTIMATED
            WIND GUSTS OF 40-50 MPH WITH THE STRONGEST STORMS.

0153 PM     TSTM WND GST     4 SW BARTLETT           39.37N  81.87W
07/08/2014  E45 MPH          ATHENS             OH   COCORAHS

            .63 INCHES OF RAIN RECEIVED IN 15 MINUTES. ESTIMATED
            WIND GUSTS OF 40-50 MPH WITH THE STRONGEST STORMS.

&&

EVENT NUMBER RLX1401055
EVENT NUMBER RLX1401056

FB
Special weather statement, Jul 8, 2:37 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT TUE JUL 8 2014

WVZ008>010-017>020-029-081915-
CALHOUN WV-DODDRIDGE WV-GILMER WV-JACKSON WV-PLEASANTS WV-RITCHIE WV-
WIRT WV-WOOD WV-
237 PM EDT TUE JUL 8 2014

...SPECIAL WEATHER STATEMENT FOR RITCHIE...WOOD...NORTHERN WIRT...
NORTHEASTERN CALHOUN...SOUTHERN DODDRIDGE...NORTHWESTERN GILMER...
NORTHERN JACKSON AND PLEASANTS COUNTIES IN WEST VIRGINIA UNTIL 315 PM
EDT...

AT 236 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 9
MILES SOUTHWEST OF ST. MARYS TO 7 MILES SOUTHEAST OF PARKERSBURG TO 9
MILES SOUTHEAST OF FORKED RUN STATE PARK...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ELLENBORO AROUND 250 PM...GREENWOOD AROUND
300 PM...SMITHBURG AROUND 310 PM AND AUBURN AROUND 320 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
157 AND 175 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3934 8088 3930 8088 3934 8084 3931 8058
      3929 8060 3925 8056 3914 8063 3914 8066
      3909 8071 3909 8073 3903 8073 3896 8091
      3906 8181 3919 8158 3935 8138 3934 8135
      3938 8129

12
Local storm report, Jul 8, 2:39 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
239 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             IRONTON                 38.53N  82.68W
07/08/2014  E0.25 INCH       LAWRENCE           OH   PUBLIC

&&

EVENT NUMBER RLX1401057

FB
Special weather statement, Jul 8, 2:39 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
239 PM EDT TUE JUL 8 2014

OHZ076-WVZ010-011-081915-
PLEASANTS WV-TYLER WV-WASHINGTON OH-
239 PM EDT TUE JUL 8 2014

...SPECIAL WEATHER STATEMENT FOR TYLER...PLEASANTS AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 315 PM EDT...

AT 236 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ST. MARYS...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR SISTERSVILLE AROUND 250 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3959 8090 3960 8084 3948 8071 3948 8066
      3947 8067 3940 8121 3958 8125 3959 8120
      3958 8119 3958 8104 3955 8103 3961 8095

12
Special weather statement, Jul 8, 2:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT TUE JUL 8 2014

WVZ007-008-016>018-028-029-081930-
BRAXTON WV-CALHOUN WV-GILMER WV-JACKSON WV-MASON WV-ROANE WV-WIRT WV-
248 PM EDT TUE JUL 8 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN ROANE...SOUTHERN WIRT...
NORTHERN BRAXTON...CALHOUN...SOUTHERN GILMER...SOUTHERN JACKSON AND
EASTERN MASON COUNTIES IN WEST VIRGINIA UNTIL 330 PM EDT...

AT 245 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 8
MILES SOUTHWEST OF ELIZABETH TO 4 MILES SOUTHEAST OF RIPLEY TO 13
MILES SOUTHEAST OF POINT PLEASANT...MOVING EAST AT 65 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR STATTS MILLS AROUND 300 PM...STUMPTOWN
AROUND 310 PM...EXCHANGE AROUND 320 PM AND WILSIE AROUND 330 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 127 AND 135 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 67
AND 83.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3872 8056 3863 8098 3867 8103 3863 8106
      3872 8201 3878 8172 3903 8149 3893 8063
      3886 8058 3887 8056 3885 8054 3886 8053
      3885 8051

12
Special weather statement, Jul 8, 3:01 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT TUE JUL 8 2014

OHZ087-WVZ006-007-014-015-081945-
CABELL WV-KANAWHA WV-LAWRENCE OH-MASON WV-PUTNAM WV-
301 PM EDT TUE JUL 8 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND NORTHERN CABELL...NORTHWESTERN KANAWHA...EXTREME
SOUTHWESTERN MASON AND CENTRAL PUTNAM COUNTIES IN WEST VIRGINIA UNTIL
345 PM EDT...

AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF PROCTORVILLE...MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR MILTON AROUND 310 PM...HURRICANE AROUND 320
PM...TEAYS VALLEY AROUND 330 PM...CROSS LANES AROUND 340 PM AND
SISSONVILLE AROUND 350 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 13 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 6.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3857 8237 3856 8164 3855 8163 3856 8162
      3856 8152 3832 8154 3836 8205 3837 8205
      3837 8210 3839 8238

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:38 PM EDTSpecial Weather StatementRLXMason37 min
Jul 8, 2:03 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wirt42 min
Jul 8, 2:30 PM EDTSevere Thunderstorm WarningRLXCabell30 min
Jul 8, 2:37 PM EDTSpecial Weather StatementRLXDoddridge, Ritchie, Wirt, Wood38 min
Jul 8, 2:39 PM EDTSpecial Weather StatementRLXTyler36 min
Jul 8, 2:48 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Roane42 min
Jul 8, 3:01 PM EDTSpecial Weather StatementRLXCabell, Putnam44 min
Jul 8, 3:37 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Calhoun, Gilmer, Harrison, Lewis and 4 more38 min
Jul 8, 3:41 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor34 min
Jul 8, 3:52 PM EDTSpecial Weather StatementRLXClay, Kanawha38 min
Jul 8, 4:18 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster27 min
Jul 8, 4:23 PM EDTSpecial Weather StatementRLXFayette, Pocahontas, Webster67 min
Jul 8, 4:52 PM EDTSpecial Weather StatementRLXRandolph23 min
Jul 8, 6:23 PM EDTSpecial Weather StatementRLXWyoming37 min
Jul 8, 7:16 PM EDTSpecial Weather StatementRLXMcDowell14 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.